On the integrable geometry of soliton equations and n=2 supersymmetric gauge theories

I. M. Krichever, K. D.H. Phong

Research output: Contribution to journalArticlepeer-review

80 Citations (Scopus)

Abstract

We provide a unified construction of the symplectic forms which arise in the solution of both N=2 supersymmetric Yang-Mills theories and soliton equations. Their phase spaces are Jacobian-type bundles over the leaves of a foliation in a universal configuration space. On one hand, imbedded into finite-gap solutions of soliton equations, these symplectic forms assume explicit expressions in terms of the auxiliary Lax pair, expressions which generalize the well-known Gardner-Faddeev-Zakharov bracket for KdV to a vast class of 2D integrable models; on the other hand, they determine completely the effective Lagrangian and BPS spectrum when the leaves are identified with the moduli space of vacua of an N=2 supersymmetric gauge theory. For SU(JVC) with Nf ≤ Nc + 1 flavors, the spectral curves we obtain this way agree with the ones derived by Hanany and Oz and others from physical considerations.

Original languageEnglish
Pages (from-to)349-389
Number of pages41
JournalJournal of Differential Geometry
Volume45
Issue number2
DOIs
Publication statusPublished - 1997
Externally publishedYes

Fingerprint

Dive into the research topics of 'On the integrable geometry of soliton equations and n=2 supersymmetric gauge theories'. Together they form a unique fingerprint.

Cite this